MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - LITE; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - LITE; ALIGNER, SEQUENTIAL
Model Number 9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Tooth Loss (4831)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost." the treating doctor believes the treatment aggravated the condition and does not attribute the event to pre-existing factors.Align's clinical review of available records, an x-ray was taken, which does show severe bone loss surrounding the tooth.No conclusive evidence has been provided that supports or opposes whether the invisalign system aligners caused or contributed to the tooth loss (permanent damage) and the invisalign system aligners were being used.Therefore, an mdr is being filed in the united states per 21 cfr 803.There is no conclusive evidence to confirm the date of the required tooth extraction, and the date (b3) is based on the timelines reported to align and compared to patient information.
 
Event or Problem Description
The treating doctor reported the patient required tooth extraction (tooth #15), which initially had no periodontal condition, no traumatic occlusion, and a good prognosis, with no expectation of extraction during treatment.The treating doctor stated that prior to aligner use, the tooth was stable, but after treatment began, the patient experienced significant bone loss and class iii mobility, leading to extraction.Medication use remains unknown.The patient is currently recovering.

Brand Name
INVISALIGN SYSTEM - LITE
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key23496098
Report Number2953749-2025-02774
Device Sequence Number8904425
Product Code NXC
UDI-Device Identifier00816063020202
UDI-Public(01)00816063020202(10)0217565475(13)250415(91)1978874905N
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9002
Device Lot Number217565475
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Initial Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age43 YR
Patient SexFemale